Pernicious Anaemia Society
15,049 members10,636 posts

Is this because I'm due my injection

Hi if anyone can help ? I'm due my b12 injection this week . This is my 3 rd 3 month injection and I feel awful . Is it because I'm due my injection . I was doing ok up until Christmas and thought it was just the January blues but I have become more and more depressed . Crying a lot and have no energy . Today particularly the slightest effort and I am exhausted . I feel anxious my bowels are big working well . I am either constipated or very loose . Is this normal to feel so weak I know I have in the past but I feel worse . This time . Can't seem to think straight and have to think about what I'm doing please help x

19 Replies
oldestnewest

Bowels are not working well I mean 🙈

Reply

it does sound, looking back through your posts - that it probably is because you are due an injection.

Did you try supplementing with high dose oral after your last injection?

1 like
Reply

I have been quite lucky to survive pretty well between my three monthly jabs but I do experience a great feeling of sadness on lead up so this time I have been drinking get more vitamin d water and it did seem to help as didn’t get quite as down . About week six after jab I started to experience some slight dizziness and misery but had cut out taking folic acid and once I started taking 400ug again was good to go . I’m very new to this as only had second three monthly Friday but this is what works for me. Also feel very sick before jab and have little appetite so now on days I feel like eating more I do to allow for days I struggle to eat much as otherwise the weight falls off me .

1 like
Reply

Thank you fir your reply . I'm not sure I understand the vitamin d water ? What is this ? Also can you tell me what dose of folic acid or brand as the doctor never gives me my results as you would have seen from my posts previously so I don't know what to tAke x

Reply

I don't know what to take gambit . I know the one the pharmacist gave me is a very cheap brand of b12 supplement and they don't seem to know what to advise .

Reply

Gambit I don't know what to take ?

Reply

you need to take something that is 1000mcg of B12 - or more. You can get sublinguals - you can possibly get something at a healthfood store - there are plenty of brands on line - and there are also some sprays like 'boost' that you should be able to get from chemist. Cheap isn't necessarily an issue - more the amount of B12 in the tablets.

Reply

Thank u so it doesn't matter the brand . I'm a bit of a scardey cat re side effects of new tablets but will get over this and try a few brands to see zx

1 like
Reply

Hi Andypandy30 It is also important that your Folate level is monitored as this is essential to process the B12.

There is a complex interaction between folic acid, vitamin B12 and iron. A deficiency of one may be "masked" by excess of another so the three must always be in balance.

Symptoms of a folate deficiency can include:

symptoms related to anaemia

reduced sense of taste

diarrhoea

numbness and tingling in the feet and hands

muscle weakness

depression

Folic acid works closely with vitamin B12 in making red blood cells and helps iron function properly in the body.

Were you ever told the cause of your original B12 deficiency by your doctor?

I am not a medically trained person but I've had P.A. (a form of B12 deficiency) for more than 45 years.

I wish you well

.

1 like
Reply

Hi clivealive!

I've read some of your posts on here and I was hoping you could maybe explain something. I started CYANOCOBALAMIN injections 3 weeks ago after visiting doctors offices, emergency rooms and even a short hospitalization for symptoms of dizziness, weak muscles (all extremities), severe shaking of neck muscles and upper back....so bad that my husband called an ambulance. I had no control over it. Brain fog, terrible short term memory. Sounds crazy but I actually sneezed for the first time this week in over a month. I also have tinnitus and terrible anxiety/panic attacks when I have to be left alone. I used to live for the times I was home alone! Weak eye muscles and they felt "shaky". I also have awful palpitations and chest pain. Nausea is awful too. I've definitely lost weight. The eyes are better, the neck is getting there. When I get an injection my head seems clearer. Needless to say every single test that has been done has come back negative. The only thing that came back low was my b12 at 114. Also my potassium and phosphate. Both of which have normalized except for after my 3rd injection. They fell slightly again. My family doc had alerted me while I was in hospital and I had to beg them for 2 days to repeat it. In hospital it b12 was 150. Normal here in Canada is 133. My symptoms were only getting worse so I started looking into b12 deficiencies and was shocked at all I read. They told me they couldn't do anything more for me and to follow up with my family doctor and have her look into "if I was anemic or not". She basically said if the b12 injection work then just keep taking them. I started them 3 times a week as no one has a protocol here and most docs I've talked to don't think it's my b12. One doc had me stop for a week to get some labs done and I thought I was literally going to die. I need to know, in the meantime I am having injections now 3 times a week and supplementing with 2500 mcg sl in between. My folate has gone from 2200 to 1300 in a week. Anything above 1200'is normal. What should I do? I took 400mcg folic acid today after my injection and it made me super nauseous. I am eating more than my daily folate should be but I'm still falling. Should I just take the folic acid as I'm afraid I'm going to deplete it completely in the next day or 2. Anything else you can suggest? Last b12 level after 6 days of no supplementing was 310.

Thanks in advance.

1 like
Reply

Hi Plucky11966 You will most likely have seen that I am not a medically trained person but have had P.A. (a form of B12 deficiency) for 46 years so I cannot really "advise" you over and above what your doctors are saying.

However, you write "Needless to say every single test that has been done has come back negative." Do they include a test for Intrinsic Factor Antibodies?

I am a little surprised that you felt so nauseous after just one 400mcg folic acid tablet. Could you have a word with a pharmacist for advice and maybe consider taking Methyfolate instead as this is way above my level of knowledge?

Fortunately you cannot overdose on Vitamin B12 as any excess is excreted via your urine and your latest test result at only 310 after "6 days of no supplementing" is not exactly "high" so as your doctor says "if the b12 injections work then just keep taking them."

I'm sorry I cannot be of more help. It may pay you to block/copy your above questions in a new post of your own as this would get "picked up" and commented upon by others more competent than I. Click on "My Communities" at the top and then "What's on your mind"?

I do wish you well and hope you're not suffering with the cold weather we see being reported over there.

1 like
Reply

Thank you for the reply. Yes I realize you aren't medically trained but not one of my docs really seems to care to figure it out. I'm the only one trying to get to the bottom of things it seems. I do have IBS and have since my teens. I'm 41. I will be seeing internal medicine on Tuesday but in the meantime I will keep taking the folic. I did try the methylcobalamin and was severely nauseous for 3 days. I've had nausea even before starting any injection but they seem to make it worse. My stomach seems to be waking up a bit since I've started these injections so maybe that has something to do with it.

Regarding the weather, my favourite thing right now is the remote start on the car! 🙂

Reply

Remote starter :)

Have a look at the Sally Pacholok video - it's a real eye opener.

google.co.uk/url?sa=t&rct=j...

2 likes
Reply

Andypandy30 - apologies for the minor hijack of your post

Plucky11966, would be good in future if you could start a new thread for issues like this - it can be very annoying to the original poster of a thread to have it hijacked by questions from other members of the forum.

if your B12 fell to 310 6 days after an injection then you almost certainly need injections more frequently than weekly - and if 3xweekly is working for you then I would stick with that.

The fall in potassium was probably due to your body correcting an underlying anaemia.

Generally speaking folate is only really likely to be depleted in the earlier stages of recovering from a B12 deficiency as processes that need both folate and B12 start running again - but if you have an absorption problem that is affecting your ability to absorb B12 it's also likely to affect your ability to absorb other minerals and vitamins - notably iron and folate - so you may need to keep an eye on those and some supplementation could well be helpful. 400mcg of folic acid is generally okay and not a worry in terms of toxicity.

Some people do respond quite badly to methylfolate - and nausea is something that comes up quite frequently so probably something to avoid in your case.

At least B12 is available over the counter in Canada.

Reply

Thank you for the reply and I will definitely start a new thread in the future. Sorry about that....I'm a newbie:). Thank you for the info though!

2 likes
Reply

Thank u Clive . No I was never told and the doctor won't let me have the test for intrinsic factor .it is quite costly privately but I would like to know .

Reply

Hi

Have you tried magnesium and vitamin D3. This helps me also folic acid. Doc don't information

3 likes
Reply

Hi carol no I didn't know about trying these . Would I need tested and which brands ? Do u use . Tia x

Reply

Doctor don't give this information

1 like
Reply

You may also like...